Hail, Montgomery
- When
- May 10, 7:35 AM CST
- Where
- Montgomery County, Litchfield
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.183, -89.650
The Illinois State Police reported 3/4 inch hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 10, 2:00 AM CST, 5 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 300 AM CDT SAT MAY 10 2003 ONE MORE. ETA FORECASTS LAST IN A SERIES OF SHORT WAVES TO ROLL OUT OF THE SWRN U.S. TODAY AND TONIGHT. MODEL CLOSES OFF THE H5 LOW NEAR MSN BY SUN MORNING WITH 180 M 12 HR HFC. LOOKS MORE LIKE MAR THAN MAY. RIDGE CONTINUES TO BUILD ACROSS THE ROCKIES EARLY IN THE WEEK WITH A QUIET WEATHER PATTERN FOR A COUPLE OF DAYS. THE LATEST MSAS INDICATED WEAK BOUNDARY EXTENDING FROM NE MO INTO E CENTRAL KS WITH BEST SURFACE MOISTURE CONVERGENCE OVER W CENTRAL MO. FAIRLY STRONG CONVECTION WAS MOVING INTO CENTRAL MO ATTM. WILL KEEP FLOOD WATCH THAT WAS IN EFFECT UNTIL NOON IN PLACE AS A RESULT. .STL...FLOOD WATCH THIS MORNING ENTIRE CWA EXCEPT THE ERN OZARKS
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 530 AM CDT SAT MAY 10 2003 ...THE RISK OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL CONTINUES THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PORTIONS OF CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. THE AREA OF HIGH RISK IS GENERALLY NORTH OF A LINE FROM COLUMBIA IN BOONE COUNTY TO TROY IN LINCOLN COUNTY TO HILLSBORO IN MONTGOMERY COUNTY. SOME CITIES IN THE HIGH RISK AREA INCLUDE COLUMBIA...HANNIBAL...QUINCY...BOWLING GREEN...AND PARIS. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND THIS EVENING ACROSS THE REMAINDER OF THE AREA. THE STORMS ARE LIKELY TO PRODUCE LARGE HAIL UP TO THE SIZE OF BASEBALLS AND DAMAGING WINDS ALONG WITH TORRENTIAL RAIN. AT THIS TIME IT LOOKS LIKE THERE IS THE POTENTIAL FOR ANOTHER SIGNIFICANT OUTBREAK OF SEVERE WEATHER INCLUDING TORNADOES OVER THE REGION THIS AFTERNOON AND EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A STRONG COLD FRONT THAT WILL MOVE INTO CENTRAL MISSOURI LATE THIS AFTERNOON...AND PASS THROUGH EASTERN MISSOURI AND ADJACENT PARTS OF ILLINOIS THIS EVENING. SOME OF THESE STORMS WILL BE SEVERE GIVEN THE STRONG FORCING ASSOCIATED WITH THIS STORM SYSTEM...AS WELL AS THE HIGH AMOUNTS OF ATMOSPHERIC SHEAR AND INSTABILITY. STAY TUNED FOR CONTINUED UPDATES ON THIS POTENTIALLY DANGEROUS SITUATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AFTER A REST SUNDAY THROUGH TUESDAY...THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY AND THURSDAY AS THE NEXT STORM SYSTEM MOVES INTO THE MIDWEST. .SPOTTER INFORMATION STATEMENT... REPORTS FROM SPOTTERS HAVE BEEN GREATLY APPRECIATED DURING THE PAST WEEK. SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE)
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
343 AM CDT SAT MAY 10 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0335 AM 5N COLUMBIA MO 0.75 INCH HAIL
05/10/03 BOONE REPORTED BY BOONE COUNTY
EMERGENCY MANAGEMENT
AGENCY.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
757 AM CDT SAT MAY 10 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 AM PEARL IL FLOODING
05/10/03 PIKE ROUTE 100 CLOSED...MANY
ROADS WASHED OUT
0615 AM NEBO IL 1.00 INCH HAIL
05/10/03 PIKE 1 INCH HAIL REPORTED
BETWEEN NEBO AND PEARLThe St Louis radar (KLSX), 104 km away, was scanning. The volume nearest the first event began at 13:33 UTC.
1 hail. Local standard time, as filed.
The Illinois State Police reported 3/4 inch hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2003Every state in 2003This day in weather historyWarnings in Illinois, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5358069.